EconPapers    
Economics at your fingertips  
 

Statistical Measures of Location: Mathematical Formula Versus Geometric Approach

Adefemi Tajudeen* Adeniran, Johnson Funminiyi Ojo, Olanrewaju Faweya and Kayode Balogun
Additional contact information
Adefemi Tajudeen* Adeniran: Department of Statistics, Faculty of Science, University of Ibadan, Ibadan, Oyo State, Nigeria
Johnson Funminiyi Ojo: Department of Statistics, Faculty of Science, University of Ibadan, Ibadan, Oyo State, Nigeria
Olanrewaju Faweya: Department of Statistics, Faculty of Science, Ekiti State University, Ado-Ekiti, Ekiti State, Nigeria
Kayode Balogun: Department of Statistics, Federal Scool of Statistics Ibadan, Oyo State, Nigeria

Academic Journal of Applied Mathematical Sciences, 2020, vol. 6, issue 7, 145-152

Abstract: Graphical method and mathematical formula are the two approaches for estimating measures of location. Understanding of many instructors of introductory statistics classes are: mean cannot be graphically determined and numerical (formula) approach is more precise than geometrical technique. Contrary to their understanding, this study estimate mean of a dataset geometrically (from histogram) by determining the centroid of histogram drawn from such data set. In addition, we also make known that mathematical formulas for mean, median and mode were derived geometrically (either from ogive or histogram). Finally, the research illustrated the two techniques with a survey data and established that the two approaches produce same results.

Keywords: Measures of location; Geometrical; Histogram; Centroid; Ogive (search for similar items in EconPapers)
Date: 2020
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.arpgweb.com/pdf-files/ajams6(7)145-152.pdf (application/pdf)
https://www.arpgweb.com/journal/17/archive/07-2020/7/6 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2020:p:145-152

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().

 
Page updated 2020-07-26
Handle: RePEc:arp:ajoams:2020:p:145-152